Alert archive / Illinois / River Flood Warnings in 2019
River Flood Warning 16, NWS Lincoln, IL
NWS Lincoln, IL issued this river flood warning at Feb 24, 2019, 12:29 AM CST for Fulton County, Knox County, Illinois. It took effect at Feb 24, 2019, 1:15 AM CST. It was in force for 45 hr.
The area
The counties it named.
The facts
- Issued
- Feb 24, 2019, 12:29 AM CST (06:29 UTC)
- In effect from
- Feb 24, 2019, 1:15 AM CST
- Expired
- Feb 25, 2019, 10:21 PM CST
- In force
- 45 hr
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Fulton County, IL, Knox County, IL
The radar
The Lincoln radar (KILX), 96 km from the middle of the area, began a volume at 06:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Spoon River (W-IL) at London Mills (LNMI2).
- Action stage
- 13 ft
- Minor stage
- 15 ft
- Moderate stage
- 21 ft
- Major stage
- 24 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05569500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this river flood warning went out at Feb 24, 12:02 AM CST, 27 minutes earlier.
Area forecast discussion, Feb 24, 12:02 AM CST, 27 minutes before
Area Forecast Discussion National Weather Service Lincoln IL 1202 AM CST Sun Feb 24 2019 .UPDATE... Issued at 945 PM CST Sat Feb 23 2019 Continued high wind warning central and ne CWA and wind advisory sw CWA overnight through 6 pm Sunday, and updated NPW product for this wind headline. Updated forecast earlier this evening for the areas of dense fog over portions of central IL north of I-70 and adjusting thunderstorm chances. Recent update at mid evening was to diminish the fog from west to east during mid/late evening as SSE winds shift SSW and increase to breezier levels. A band of showers and isolated thunderstorms extended from Henry southward along highway 51 with dense fog lifting west of this band of convection as SSE winds shifting SSW and increase. 03Z/9 pm surface map shows strong 994 mb low pressure near Cedar Rapids/Marion in east central Iowa with its warm front extending eastward over northern IL and central IN. Its cold front was over central MO and into Ozarks of nw AR. Temps have gradually risen into the mid 40s nw of the IL river at mid evening and upper 50s from Shelbyville to Charleston/Mattoon to Paris southeast with Salem up to 61F. Moist dewpoints were close to temperatures. Models deepen surface low pressure to 982 mb by sunrise as it ejects ne into northern Lake MI, sweeping a strong cold front eastward across CWA between midnight and 4 am. Showers and isolated thunderstorms possible in eastern CWA until midnight, then wrap around/deformation zone of lighter pcpn to affect mainly northern/nw CWA overnight with light snow showers possible late tonight after 3 am. Winds turn west during overnight and increase to 25-35 mph with gusts of 45-55 mph by late tonight and these strong winds to continue much of the day Sunday with gusts of 50-60 mph over central and ne CWA in high wind warning. Temps to fall overnight behind cold front, with mercury levels in upper 20s and lower 30s by early Sunday morning from I-55 nw and mid to upper 30s in southeast IL. Wind chills to drop into the upper teens and lower 20s by sunrise over much of central IL, so a sharp change from the milder conditions this evening ahead of the cold front. && .SHORT TERM...(This evening through Sunday) ISSUED AT 255 PM CST Sat Feb 23 2019 Surface low pressure system off to the west over eastern Kansas this afternoon is making rapid progress towards the region. Rain showers continued through the morning, with some ponding already reported in several areas with rainfall totals less than an inch, due to snow melt and frozen ground still in place. Warmer air moving into the area also bringing moisture resulted in some patchy fog, with a few reports of visibilities less than a quarter of a mile. The fog will continue intermittently as the night progresses, with more showers likely until midnight. At that point, the dry slot should dominate most of Central IL as the low passes to the north. The major concern for the forecast tonight is the winds. The upper low associated with this storm system is negatively tilted consistently in model depictions as it cross the Mississippi River Valley. This negative tilt is indicative of a rapidly developing surface system with a quick tightening pressure gradient. From 06-09Z the winds strengthen and gusts develop with momentum transfer maintaining through the overnight hours with the strong +50kt llvl jet keeping enough turbulence in the boundary layer. With the sustained winds in excess of 30 mph at times, will easily hit wind advisory criteria, much less with the gusts up to 50 mph. However, areas NW of a line from roughly Havana to Paris may end up seeing gusts in excess of 58mph at times, hitting High Wind Warning criteria. HRRR actually has the gusts at the surface at the start of the day maxing out in that area. Between the HRRR, a couple of previous runs of the models, and the tendency of late for various models to underestimate the winds in Central IL by a good 5 to 10 mph, have opted to go ahead and replace the High Wind Watch with a High Wind Warning. Tomorrow will be very windy, with winds diminishing, but not gone as evening approaches. .LONG TERM...(Sunday night through Saturday) ISSUED AT 255 PM CST Sat Feb 23 2019 A quick drop in the temperatures for Sunday night through Monday night will drop Mondays high temperatures to under the freezing mark for the northern half of the state. After the storm system passes, much of the country is dominated by zonal flow. The pattern shift does result in some variations as to the handling of several quick shortwaves. The GFS brings through a stronger shot at precip midweek than the ECMWF that keeps it farther to the north. Some minor pockets of small pops show up in the forecast with variations in the blended solution. However, a stronger wave dives into the west coast of the country late Thursday night and models agree on dropping it into the Rockies and a quick surface system moving into the Midwest for the weekend. Too early for details, but it looks like the trend of weekend systems may continue for Central IL. && .AVIATION...(For the 06Z TAFS through 06Z Sunday night) Issued at 1155 PM CST Sat Feb 23 2019 A broken line of convection has pushed east to the IL/IN border at midnight and just carried VCSH at PIA thru 09Z/3 am from wrap around light pcpn grazing the IL river valley. A strong 992 mb surface low pressure was over far nw IL with cold front pushing into western IL. A brief clear slot worked it was into central IL during mid/late evening behind this line of convection. But already seeing 5-10k ft broken to overcast clouds spreading quickly into central IL approaching BMI and DEC at midnight. MVFR ceilings west of IL over MO and southern IA to spread east into central IL later tonight and linger into Sunday morning. VFR conditions to return during Sunday afternoon into Sunday night. Main weather concern will be the developing strong winds overnight into Sunday. Currently have SW winds of 10-20 kts with gusts in the 20s and these winds will quickly ramp up between 07-09Z with sustained of 25-35 kts and gusts of 40-55 kts after 09Z and continue into Sunday. SW winds to veer west by dawn and be WNW by sunset Sunday and winds decrease to 15-25 kts with gusts of 25-35 kts during Sunday evening. && .ILX WATCHES/WARNINGS/ADVISORIES... Wind Advisory until 6 PM CST Sunday for ILZ040-047>052-061>063- 066>068-071>073. High Wind Warning until 6 PM CST Sunday for ILZ027>031-036>038- 041>046-053>057. && UPDATE...07 SHORT TERM...HJS LONG TERM...HJS AVIATION...07
Hazardous weather outlook, Feb 23, 3:06 PM CST, 9 hours 23 minutes before
Hazardous Weather Outlook National Weather Service Lincoln IL 306 PM CST Sat Feb 23 2019 ILZ027>031-036>038-041>046-053>057-241200- Champaign-Coles-De Witt-Douglas-Edgar-Fulton-Knox-Logan-Macon- Marshall-Mason-McLean-Moultrie-Peoria-Piatt-Stark-Tazewell- Vermilion-Woodford- 306 PM CST Sat Feb 23 2019 ...HIGH WIND WARNING IN EFFECT FROM 2 AM TO 6 PM CST SUNDAY... This Hazardous Weather Outlook is for portions of central Illinois, east central Illinois and west central Illinois. .DAY ONE...THIS AFTERNOON AND TONIGHT... Isolated thunderstorms will be possible through this evening. Rainfall amounts over one half inch may produce areas of minor flooding due to frozen and saturated soils. West winds 30 to 40 mph gusting over 55 mph will develop late tonight. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... West winds 30 to 40 mph gusting over 55 mph will continue through Sunday morning before diminishing slowly Sunday afternoon. Flooding will continue along the Illinois River downstream of Peoria through the upcoming week. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. ILZ040-047>052-061-241200- Cass-Christian-Menard-Morgan-Sangamon-Schuyler-Scott-Shelby- 306 PM CST Sat Feb 23 2019 ...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM CST SUNDAY... This Hazardous Weather Outlook is for portions of central Illinois and west central Illinois. .DAY ONE...THIS AFTERNOON AND TONIGHT... Isolated thunderstorms will be possible through this evening. Rainfall amounts over one half inch may produce areas of minor flooding due to frozen and saturated soils. West winds 30 to 35 mph gusting over 45 mph will develop late tonight. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... West to northwest winds 30 to 35 mph gusting over 45 mph will continue through Sunday morning before diminishing slowly Sunday afternoon. Flooding will continue along the Illinois River through the upcoming week. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. ILZ062-063-066>068-071>073-241200- Clark-Clay-Crawford-Cumberland-Effingham-Jasper-Lawrence-Richland- 306 PM CST Sat Feb 23 2019 ...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM CST SUNDAY... This Hazardous Weather Outlook is for portions of east central Illinois and southeast Illinois. .DAY ONE...THIS AFTERNOON AND TONIGHT... Isolated thunderstorms will be possible through this evening. West winds 30 to 35 mph gusting over 45 mph will develop late tonight. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... West to northwest winds 30 to 35 mph gusting over 45 mph will continue through Sunday morning before diminishing slowly Sunday afternoon. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. 37
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 23, 6:18 PM CST | Severe Thunderstorm Warning | ILX | Knox, Stark | 27 min |
| Feb 23, 6:39 PM CST | Severe Thunderstorm Warning | ILX | Stark | 21 min |
| Feb 24, 7:28 AM CST | River Flood Warning | ILX | Fulton | 27 hr |
| Feb 24, 11:21 AM CST | River Flood Warning | ILX | Marshall, Putnam | 47 hr |
| Feb 24, 11:21 AM CST | River Flood Warning | ILX | Peoria, Tazewell, Woodford | 7 days |
Nearby
River Flood Warnings in Illinois, 2019Every river flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.